Quantum Lax Pairs via Dunkl and Cherednik Operators

  • Oleg ChalykhEmail author


We establish a direct link between Dunkl operators and quantum Lax matrices \({{\mathcal{L}}}\) for the Calogero–Moser systems associated to an arbitrary Weyl group W (or an arbitrary finite reflection group in the rational case). This interpretation also provides a companion matrix \({{\mathcal{A}}}\) so that \({{\mathcal{L}}, {\mathcal{A}}}\) form a quantum Lax pair. Moreover, such an \({{\mathcal{A}}}\) can be associated to any of the higher commuting quantum Hamiltonians of the system, so we obtain a family of quantum Lax pairs. These Lax pairs can be of various sizes, matching the sizes of orbits in the reflection representation of W, and in the elliptic case they contain a spectral parameter. This way we reproduce universal classical Lax pairs by D’Hoker–Phong and Bordner–Corrigan–Sasaki, and complement them with quantum Lax pairs in all cases (including the elliptic case, where they were not previously known). The same method, with the Dunkl operators replaced by the Cherednik operators, produces quantum Lax pairs for the generalised Ruijsenaars systems for arbitrary root systems. As one of the main applications, we calculate a Lax matrix for the elliptic BCn case with nine coupling constants (van Diejen system), thus providing an answer to a long-standing open problem.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.



I would like to thank Yu. Berest, F. Calogero, P. Etingof, L. Fehér, M. Feigin, T. Görbe, A. N. Kirillov, M. Nazarov, V. Pasquier, E. Rains, S. Ruijsenaars, E. Sklyanin, A. Silantyev, A. Veselov for stimulating discussions and useful comments. I am especially grateful to Pavel Etingof for his help with proving Proposition 5.1. This work was partially supported by EPSRC under Grant EP/K004999/1.


  1. BGHP.
    Bernard D., Gaudin M., Haldane F.D.M., Pasquier V.: Yang–Baxter equation in spin chains with long range interactions. J. Phys. A: Math. Gen. 26, 5219–5236 (1993)ADSzbMATHGoogle Scholar
  2. BCS.
    Bordner A.J., Corrigan E., Sasaki R.: Generalised Calogero–Moser models and universal Lax pair operators. Prog. Theor. Phys. 102(3), 499–529 (1999)ADSMathSciNetGoogle Scholar
  3. BMS.
    Bordner A.J., Manton N.S., Sasaki R.: Calogero–Moser models. V. Supersymmetry and quantum Lax pair. Prog. Theor. Phys. 103(3), 463–487 (2000)ADSMathSciNetzbMATHGoogle Scholar
  4. BHV.
    Brink L., Hansson T.H., Vasiliev M.A.: Explicit solution to the N-body Calogero problem. Phys. Lett. B 286, 109–111 (1992)ADSMathSciNetGoogle Scholar
  5. BCa.
    Bruschi M., Calogero F.: The Lax representation for an integrable class of relativistic dynamical systems. Commun. Math. Phys. 109, 481–492 (1987)ADSMathSciNetzbMATHGoogle Scholar
  6. BFV.
    Buchstaber V., Felder G., Veselov A.: Elliptic Dunkl operators, root systems, and functional equations. Duke Math. J. 76(3), 885–911 (1994)MathSciNetzbMATHGoogle Scholar
  7. BZN.
    Ben-Zvi, D., Nevins, T.: From solitons to many-body problems. Special issue in honor of Fedor Bogomolov. Pure Appl. Math. Q. 4(2), 319–361 (2008)Google Scholar
  8. Ca2.
    Calogero F.: Solution of the one-dimensional N-body problems with quadratic and/or inversely quadratic pair potentials. J. Math. Phys. 12, 419–436 (1971)ADSMathSciNetGoogle Scholar
  9. Ca1.
    Calogero F.: Exactly solvable one-dimensional many-body systems. Lett. Nuovo Cimento 13, 411–415 (1975)MathSciNetGoogle Scholar
  10. ChS.
    Chalykh O., Silantyev A.: KP hierarchy for the cyclic quiver. J. Math. Phys. 58, 071702 (2017)ADSMathSciNetzbMATHGoogle Scholar
  11. C1.
    Cherednik I.: A unification of Knizhnik–Zamolodchikov equations and Dunkl operators via affine Hecke algebras. Invent. Math. 106, 411–432 (1991)ADSMathSciNetzbMATHGoogle Scholar
  12. C2.
    Cherednik I.: Quantum Knizhnik–Zamolodchikov equations and affine root systems. Commun. Math. Phys. 150, 109–136 (1992)ADSMathSciNetzbMATHGoogle Scholar
  13. C3.
    Cherednik I.: Double affine Hecke algebras, Knizhnik–Zamolodchikov equations, and Macdonald’s operators. IMRN 9, 171–180 (1992)MathSciNetzbMATHGoogle Scholar
  14. C4.
    Cherednik I.: Double Affine Hecke Algebras. LMS Lecture Note Series, vol. 319. Cambridge University Press, Cambridge (2005)Google Scholar
  15. C5.
    Cherednik I.: Elliptic quantum many-body problem and double affine Knizhnik–Zamolodchikov equation. Commun. Math. Phys. 169, 441–461 (1995)ADSMathSciNetzbMATHGoogle Scholar
  16. C6.
    Cherednik I.: Difference-elliptic operators and root systems. IMRN 1, 43–59 (1995)MathSciNetzbMATHGoogle Scholar
  17. DHP.
    D’Hoker E., Phong D.H.: Calogero–Moser Lax pairs with spectral parameter for general Lie algebras. Nucl. Phys. B 530, 537–610 (1998)ADSMathSciNetzbMATHGoogle Scholar
  18. D.
    Dunkl C.F.: Differential–difference operators associated to reflection groups. Trans. Am. Math. Soc. 311(1), 167–183 (1989)MathSciNetzbMATHGoogle Scholar
  19. DO.
    Dunkl C.F., Opdam E.M.: Dunkl operators for complex reflection groups. Proc. Lond. Math. Soc. (3) 86(1), 70–108 (2003)MathSciNetzbMATHGoogle Scholar
  20. E.
    Etingof P.: Calogero–Moser Systems and Representation Theory. Zürich Lectures in Advanced Mathematics. Eur. Math. Soc., Zürich (2007)Google Scholar
  21. EFMV.
    Etingof P., Felder G., Ma X., Veselov A.: On elliptic Calogero–Moser systems for complex crystallographic reflection groups. J. Algebra 329, 107–129 (2011)MathSciNetzbMATHGoogle Scholar
  22. EG.
    Etingof P., Ginzburg V.: Symplectic reflection algebras, Calogero–Moser space, and deformed Harish-Chandra homomorphism. Invent. Math. 147, 243–348 (2002)ADSMathSciNetzbMATHGoogle Scholar
  23. EM.
    Etingof P., Ma X.: On elliptic Dunkl operators. Special volume in honor of Melvin Hochster. Mich. Math. J. 57, 293–304 (2008)Google Scholar
  24. FeK.
    Fehér L., Klimcík C.: Poisson–Lie generalization of the Kazhdan–Kostant–Sternberg reduction. Lett. Math. Phys. 87, 125–138 (2009)ADSMathSciNetzbMATHGoogle Scholar
  25. FeM.
    Fehér, L., Marshall, I.: Global description of action-angle duality for a Poisson–Lie deformation of the trigonometric BC n Sutherland system. arXiv:1710.08760[math-ph]
  26. FeP.
    Fehér L., Pusztai B.G.: A class of Calogero type reductions of free motion on a simple Lie group. Lett. Math. Phys. 79, 263–277 (2007)ADSMathSciNetzbMATHGoogle Scholar
  27. Fe.
    Feigin M.: Generalized Calogero–Moser systems from rational Cherednik algebras. Sel. Math. 218(1), 253–281 (2012)MathSciNetzbMATHGoogle Scholar
  28. FeS.
    Feigin M., Silantyev A.: Generalized Macdonald–Ruijsenaars systems. Adv. Math. 250, 144–192 (2014)MathSciNetzbMATHGoogle Scholar
  29. Fl.
    Flashka H.: On the Toda lattice. Inverse scattering solutions. Prog. Theor. Phys. 51(3), 703–716 (1974)ADSMathSciNetGoogle Scholar
  30. FR.
    Fock, V.V., Rosly, A.A.: Poisson structure on moduli of flat connections on Riemann surfaces and the r-matrix. In: Moscow Seminar in Mathematical Physics, AMS Translation Series 2, vol. 191, pp. 67–86 (1999)Google Scholar
  31. GeP.
    Geck M., Pfeiffer G.: Characters of Finite Coxeter Groups and Iwahori–Hecke Algebras. London Mathematical Society Monographs (N.S), vol. 21. OUP, New York (2000)zbMATHGoogle Scholar
  32. GoP.
    Görbe T., Pusztai B.G.: Lax representation of the hyperbolic van Diejen dynamics with two coupling parameters. Commun. Math. Phys. 354, 829–864 (2017)ADSMathSciNetzbMATHGoogle Scholar
  33. GNe.
    Gorsky A., Nekrasov N.: Relativistic Calogero–Moser model as gauged WZW theory. Nucl. Phys. B 436, 582–608 (1995)ADSMathSciNetzbMATHGoogle Scholar
  34. Ha.
    Hasegawa K.: Ruijsenaars Commuting Difference Operators as Commuting Transfer Matrices. Commun. Math. Phys. 187, 289–325 (1997)ADSMathSciNetzbMATHGoogle Scholar
  35. He1.
    Heckman, G.J.: A remark on the Dunkl differential–difference operators. In: Harmonic Analysis on Reductive Groups. Progress in Mathematics, vol. 101, pp. 181–193. Birkhauser (1991)Google Scholar
  36. He2.
    Heckman G.J.: An elementary approach to the hypergeometric shift operators of Opdam. Invent. Math. 103, 341–350 (1991)ADSMathSciNetzbMATHGoogle Scholar
  37. HM.
    Hurtubise J.C., Markman E.: Calogero–Moser systems and Hitchin systems. Commun. Math. Phys. 223, 533–552 (2001)ADSMathSciNetzbMATHGoogle Scholar
  38. I.
    Inozemtsev V.: Lax representation with spectral parameter on a torus for integrable particle systems. Lett. Math. Phys. 17(1), 11–17 (1989)ADSMathSciNetzbMATHGoogle Scholar
  39. KKS.
    Kazhdan D., Kostant B., Sternberg S.: Hamiltonian group actions and dynamical systems of Calogero type. Commun. Pure Appl. Math. 31, 481–507 (1978)MathSciNetzbMATHGoogle Scholar
  40. KPS.
    Khastgir S.P., Pocklington A.J., Sasaki R.: Quantum Calogero–Moser models: integrability for all root systems. J. Phys. A: Math. Gen. 33, 9033–9064 (2000)ADSMathSciNetzbMATHGoogle Scholar
  41. Ki.
    Kirillov A.A. Jr: Lectures on affine Hecke algebras and Macdonald’s conjectures. Bull. Am. Math. Soc. (N.S.) 34(3), 251–292 (1997)MathSciNetzbMATHGoogle Scholar
  42. KH1.
    Komori Y., Hikami K.: Quantum integrability of the generalized elliptic Ruijsenaars models. J. Phys. A: Math. Gen. 30, 4341–4364 (1997)ADSMathSciNetzbMATHGoogle Scholar
  43. KH2.
    Komori Y., Hikami K.: Affine R-matrix and the generalized elliptic Ruijsenaars models. Lett. Math. Phys. 43, 335–346 (1998)MathSciNetzbMATHGoogle Scholar
  44. Ko.
    Koornwinder, T.H.: Askey-Wilson polynomials for root systems of type BC. In: Hypergeometric Functions on Domains of Positivity, Jack Polynomials, and Applications (Tampa, FL, 1991), Contemporary Mathematics, vol. 138, pp. 189–204. Amer. Math. Soc., Providence (1992)Google Scholar
  45. KPSZ.
    Koroteev, P., Pushkar, P., Smirnov, A., Zeitlin, A.: Quantum K-theory of quiver varieties and many-body systems. arXiv:1705.10419 [math.AG]
  46. Kr1.
    Krichever I.M.: Elliptic solutions of the Kadomtsev–Petviashvili equation and integrable systems of particles. Funct. Anal. Appl. 14(4), 282–290 (1980)zbMATHGoogle Scholar
  47. Kr2.
    Krichever I.: Vector bundles and Lax equations on algebraic curves. Commun. Math. Phys. 229(2), 229–269 (2002)ADSMathSciNetzbMATHGoogle Scholar
  48. Kr3.
    Krichever, I.: Elliptic solutions to difference nonlinear equations and nested Bethe ansatz equations. In: Calogero–Moser–Sutherland Models (Montréal, QC, 1997), pp. 249–271, CRM Series in Mathematical Physics. Springer (2000)Google Scholar
  49. KrS.
    Krichever I., Sheinman O.: Lax operator algebras. Funct. Anal. Appl. 41(4), 284–294 (2007)MathSciNetzbMATHGoogle Scholar
  50. KrZ.
    Krichever I., Zabrodin A.: Spin generalization of the Ruijsenaars–Schneider model, the nonabelian two-dimensionalized Toda lattice, and representations of the Sklyanin algebra. Russ. Math. Surv. 50(6), 1101–1150 (1995)MathSciNetzbMATHGoogle Scholar
  51. L.
    Lax P.D.: Integrals of nonlinear equations of evolution and solitary waves. Commun. Pure Appl. Math. 21, 467–490 (1968)MathSciNetzbMATHGoogle Scholar
  52. LS.
    Letzter G., Stokman J.: Macdonald difference operators and Harish-Chandra series. Proc. London Math. Soc. (3) 97, 60–96 (2008)MathSciNetzbMATHGoogle Scholar
  53. LOSZ.
    Levin A.M., Olshanetsky M.A., Smirnov A.V., Zotov A.V.: Calogero–Moser systems for simple Lie groups and characteristic classes of bundles. J. Geom. Phys. 62, 1810–1850 (2012)ADSMathSciNetzbMATHGoogle Scholar
  54. M1.
    Macdonald, I.G.: Orthogonal polynomials associated with root systems. Preprint (1988). Reproduced in: Sém. Lothar. Combin. 45, Art. B45a (2000/01)Google Scholar
  55. M2.
    Macdonald I.G.: Affine Hecke Algebras and Orthogonal Polynomials. CUP, Cambridge (2003)zbMATHGoogle Scholar
  56. Mo.
    Moser J.: Three integrable Hamiltonian systems connected with isospectral deformation. Adv. Math. 16(2), 197–220 (1975)ADSMathSciNetzbMATHGoogle Scholar
  57. NS.
    Nazarov, M.L., Sklyanin, E.K.: Cherednik operators and Ruijsenaars–Schneider model at infinity. arXiv:1703.02794 [nlin.SI]
  58. Ne.
    Nekrasov N.: Holomorphic bundles and many-body systems. Commun. Math. Phys. 180, 587–604 (1996)ADSMathSciNetzbMATHGoogle Scholar
  59. No.
    Noumi, M.: Macdonald–Koornwinder polynomials and affine Hecke rings (in Japanese). In: Various Aspects of Hypergeometric Functions (Kyoto, 1994), Kokyuroku, vol. 919, pp. 44–55. Kyoto University, Kyoto (1995)Google Scholar
  60. Ob.
    Oblomkov A.: Double affine Hecke algebras and Calogero–Moser spaces. Represent. Theory 8, 243–266 (2004)MathSciNetzbMATHGoogle Scholar
  61. OP1.
    Olshanetsky M.A., Perelomov A.M.: Classical integrable systems related to Lie algebras. Phys. Rep. 71(5), 313–400 (1981)ADSMathSciNetGoogle Scholar
  62. OP2.
    Olshanetsky M.A., Perelomov A.M.: Quantum integrable systems related to Lie algebras. Phys. Rep. 94(6), 313–404 (1983)ADSMathSciNetGoogle Scholar
  63. Op.
    Opdam E.M.: Dunkl operators, Bessel functions and the discriminant of a finite Coxeter group. Compos. Math. 85(3), 333–373 (1993)MathSciNetzbMATHGoogle Scholar
  64. Pe.
    Perelomov A.M.: Completely integrable classical systems connected with semisimple Lie algebras. III. Lett. Math. Phys. 1(6), 531–534 (1977)ADSMathSciNetGoogle Scholar
  65. Po.
    Polychronakos A.P.: Exchange operator formalism for integrable systems of particles. Phys. Rev. Lett. 69, 703–705 (1992)ADSMathSciNetzbMATHGoogle Scholar
  66. Pu.
    Pusztai B.G.: The hyperbolic BC n Sutherland and the rational BC n Ruijsenaars–Schneider–van Diejen models: Lax matrices and duality. Nucl. Phys. B. 856, 528–551 (2012)ADSzbMATHGoogle Scholar
  67. Ra.
    Rains, E.: Elliptic double affine Hecke algebras. arXiv:1709.02989v2 [math.AG]
  68. RaR.
    Rains E., Ruijsenaars S.: Difference operators of Sklyanin and van Diejen type. Commun. Math. Phys. 320(3), 851–889 (2013)ADSMathSciNetzbMATHGoogle Scholar
  69. R1.
    Ruijsenaars S.N.M.: Complete integrability of relativistic Calogero–Moser systems and elliptic function identities. Commun. Math. Phys. 110, 191–213 (1987)ADSMathSciNetzbMATHGoogle Scholar
  70. R2.
    Ruijsenaars S.N.M.: Action-angle maps and scattering theory for some finite-dimensional integrable systems I. The pure soliton case. Commun. Math. Phys. 115, 127–165 (1988)ADSMathSciNetzbMATHGoogle Scholar
  71. RS.
    Ruijsenaars S.N.M., Schneider H.: A new class of integrable systems and its relation to solitons. Ann. Phys. 146, 1–34 (1986)MathSciNetzbMATHGoogle Scholar
  72. Sa.
    Sahi S.: Nonsymmetric Koornwinder polynomials and duality. Ann. Math. (2) 150, 267–282 (1999)MathSciNetzbMATHGoogle Scholar
  73. SV3.
    Sergeev A.N., Veselov A.P.: Deformed quantum Calogero–Moser problems and Lie superalgebras. Commun. Math. Phys. 245(2), 249–278 (2004)ADSMathSciNetzbMATHGoogle Scholar
  74. SV2.
    Sergeev A.N., Veselov A.P.: Deformed Macdonald–Ruijsenaars operators and super Macdonald polynomials. Commun. Math. Phys. 288(2), 653–675 (2009)ADSMathSciNetzbMATHGoogle Scholar
  75. SV1.
    Sergeev A.N., Veselov A.P.: Dunkl operators at infinity and Calogero–Moser systems. IMRN 21, 10959–10986 (2015)MathSciNetzbMATHGoogle Scholar
  76. SU.
    Shibukawa Y., Ueno K.: Completely \({\mathbb{Z}}\) symmetric R matrix. Lett. Math. Phys. 25(3), 239–248 (1992)ADSMathSciNetzbMATHGoogle Scholar
  77. St.
    Stokman J.: Koorwinder polynomials and affine Hecke algebras. IMRN 19, 1005–1042 (2000)zbMATHGoogle Scholar
  78. SS.
    Shastry B.S., Sutherland B.: Super Lax pairs and infinite symmetries in the \({1/r^2}\) system. Phys. Rev. Lett. 70, 4029–4033 (1993)ADSMathSciNetzbMATHGoogle Scholar
  79. UHW.
    Ujino H., Hikami K., Wadati M.: Integrability of the quantum Calogero–Moser model. J. Phys. Soc. Jpn. 61(10), 3425–3427 (1992)ADSMathSciNetzbMATHGoogle Scholar
  80. vD1.
    Diejen J.F.: Integrability of difference Calogero–Moser systems. J. Math. Phys 35(6), 2983–3004 (1994)ADSMathSciNetzbMATHGoogle Scholar
  81. vD2.
    Diejen J.F.: Commuting difference operators with polynomial eigenfunctions. Compos. Math. 95, 183–233 (1995)MathSciNetzbMATHGoogle Scholar
  82. vDI.
    Diejen J.F., Ito M.: Difference equations and Pieri formulas for G 2 type Macdonald polynomials and integrability. Lett. Math. Phys. 86, 229–248 (2008)ADSMathSciNetzbMATHGoogle Scholar
  83. vDE.
    Diejen J.F., Emsiz E.: A generalized Macdonald operator. IMRN 15, 3560–3574 (2011)MathSciNetzbMATHGoogle Scholar

Copyright information

© Springer-Verlag GmbH Germany, part of Springer Nature 2019

Authors and Affiliations

  1. 1.School of MathematicsUniversity of LeedsLeedsUK

Personalised recommendations